Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Does Rozavel-20 cause any kidney damage?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 454 Questions
Does Rozavel-20 prescribed by my family doctor for cholestrol reduction, will it cause Kidney damage in the long run due to presence of statins in this drug.
Posted Sat, 6 Apr 2013 in Medicines and Side Effects
Answered by Dr. Venkat Sivayogi 1 hour later

Welcome to Healthcare Magic,

Whatever the news you heard about statins that could damage the kidneys is partially correct. But, you should keep in mind when these statins taken in high doses for long durations, say for example 40 mg of rozavel per a day for period of more than years, have the chances of kidney problem. But all these adverse outcomes that you came to know are still under research. So these are all the fundamental reports coming from various clinical trials. But, we should keep waiting until the complete evidence comes out from some more studies.

Weighing the risks against the benefits, it's clearly recommended to continue the usage of statins, because statins have lot of additional advantages apart from lipid lowering benefits.
My opinion about your question is to keep waiting until the clear evidence about statins comes out. Until then, you can continue the present dose as because you are using in a low dose. If you want to decrease your dosage, please consult your treating physician and discuss about it.

If you need any further clarifications, write us back.

Dr. Sivayogi
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor